Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2000, 9:02 PM EDT for Harrison County, Kentucky. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2000, 9:02 PM EDT (01:02 UTC)
- Expired
- Aug 9, 2000, 9:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Harrison County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 9:20 PM EDT | Thunderstorm Wind 60 E | Cynthiana, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 100103 SVRSDF KYC097-100145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 902 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARRISON COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 945 PM EDT * AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KELAT...OR ABOUT 32 MILES NORTH OF LEXINGTON...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CYNTHIANA...ODDVILLE AROUND 915 PM EDT COLVILLE AROUND 925 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...SEEK SHELTER IMMEDIATELY! REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM EDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM EDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT WED AUG 9 2000 SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO. HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY AFFECT OUR COUNTY FORECAST AREA OVERNIGHT. ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD HELP FOCUS SOME STORMS OVERNIGHT. WE WILL CONTINUE TO MENTION MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER. AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS HUMID. .SDF... JA
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:16 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Trimble | 44 min |
| Aug 9, 9:27 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 48 min |
| Aug 9, 9:32 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 43 min |
| Aug 9, 9:55 PM EDT | Tornado Warning | LMK | Henry | 35 min |
| Aug 9, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Woodford | 31 min |
| Aug 9, 10:09 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette | 36 min |
| Aug 9, 10:19 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 41 min |
| Aug 9, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 34 min |
| Aug 9, 11:17 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt | 28 min |
| Aug 9, 11:42 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 48 min |
| Aug 9, 11:43 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 62 min |
| Aug 10, 12:33 AM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 42 min |
| Aug 10, 12:42 AM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 33 min |
| Aug 10, 12:47 AM EDT | Severe Thunderstorm Warning | LMK | Hardin | 28 min |
| Aug 10, 2:40 AM EDT | Severe Thunderstorm Warning | LMK | Metcalfe | 35 min |
| Aug 10, 3:30 AM EDT | Flash Flood Warning | LMK | Hardin, Larue | 3 hr |
| Aug 10, 4:49 AM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe | 26 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.